MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029931639
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break caused the procedure's cancellation.The 75% stenosed target lesion was located in the left anterior descending artery (lad).A 3.50 x 12mm synergy xd drug-eluting stent was advanced for treatment.However, the shaft broke and due to the significant amount of contrast used, the physician aborted the procedure.There were no patient injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: synergy xd mr us 3.50 x 12mm stent delivery system (sds), was returned for analysis.A visual/tactile inspection and microscopic and dimensional analyses were completed.Multiple kinks were noted along the hypotube shaft.A break was noted in the midshaft and in the lasercut region.A jagged tear was identified in the distal extrusion.The tear stretched from the port site and extended distally for a total length of 23mm.Stent struts were lifted at the proximal section, but the stent was secured between the distal and proximal markerband.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Bumper tip showed no signs of distal tip damage.The crimped stent od (outer diameter) was measured by snap gauge and the result was within max crimped stent profile measurement.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18793253
Report Number2124215-2024-09846
Device Sequence Number15379128
Product Code NIQ
UDI-Device Identifier08714729981039
UDI-Public08714729981039
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2024
Device Lot Number0029931639
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown